Posted by: Chanti | 2009-03-09


Insulin Resistant

I' m insulin resistant, my doc gave me glucophage and told me to eat healthy and exercise (which I do). After 3 months I went back, for an insulin index test. Now my insulin index is higher than what it was before I started the glucophage....... I don' t understand because I eat healthy meals and I exercise 5 - 6 times a week. I' m 172cm tall and I weigh 74kg, I' m not overweight.

The doc said I must drink the glucophage 50mg as normal twice a day, but aren' t I suppose to drink more of it now because the insulin has gone up??

Please advice.

Expert's Reply


Diabetes expert

Insulin blood levels may be influenced by several factors and is not such a reliable test, except if you had the insulin-glucose infusion test. Your clinical judgement is much better to use. Factors that can influence it is stress, exercise, other medication, etc.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

user comments


Posted by: ARobbertse | 2009-03-12

Hello. 3 Months ago I went to my Gynecologist, and she tested my Glucose Insulin Ratio. It was very high. She gave my Glucophage and I started on the GI Diet. 2 weeks ago I went back and the levels were even higher. She now gave me Cipla-Pioglitazon. I also drink " Manna"  tablets 3 times a day.

I read an article on Health 24 about my sleeping tablets - Seroquel. Apparently there is 9000 claims against Seroquel for causing Diabetes.

Do anyone know about this? I' m going to my Psychiatrist at the end of the month, but would love any help on this.


Reply to ARobbertse
Posted by: Lis | 2009-03-10

Hi, I' m also insulin resistance, at the beginning i hadnt started the healthy eating, but i have now. My first 6 month test was normal but my second one has also gone higher! I was on one tablet a day but the doctor has put me up to two.

My doc told me that they only give two pills and he wouldnt recommend taking anymore, and i must just continue taking it for however long until it gets right. Apparently sometimes it doesnt get lower.

Not much help! but thats what i was told.

Reply to Lis
Posted by: Chanti | 2009-03-09

Sorry it' s 500mg.

Reply to Chanti

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.